Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can Enbrel be responsible for HCV treatment failure?
Jan 26, 2005

I have HCV, genotype 1 and cirrhosis. Failed treatment with Pegasys/Ribavirin. I also have psoriasis and take Enbrel S.Q. twice per week. Could the Enbrel be the cause of treatment failure since it suppresses the immune system and affects the action of cytokines? Thank you

Response from Dr. Conway

Enbrel is a fairly specific inhibitor of tumor necrosis factor (TNF). As such, it is unlikely to interfere with the body's response to HCV or the response of HCV to interferon and ribavirin. It is clear that removing TNF may well affect other arms of the immune system, I am not aware of this leading to flare ups in HCV when it is used (concomitant HCV infection is not a contraindication to its use) or lack of response to pegylated interferon/ribavirin based therapy. It is important to remember that the response rate of genotype 1 infection to treatment is only 40% or less, a figure that would be even lower in the presence of cirrhosis. That is a far likelier cause of the lack of response to treatment you have experienced. Newer, more effective oral medications may become available in the not too distant future, and may well be of benefit to you. Keep your fingers crossed...



Previous
5-day-on & 2-day-off treatment
Next
hepatitis c and deep kissing with gum disease please help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement